Doctor insights on:
Taking More Than One Claritin
How does Claritin (loratadine) work? Im wondering what would happen when I take two, how does it effect my body. And if I take one and I still feel itchy, would taking two help control my symptoms more?
An antihistamine: Claritin, (loratadine) like all other antihistamines, blocks histamine receptors thus prevents histamine release, one major mediator, out of many, that cause allergy symptoms. If one tablet isn't controlling your symptoms, better see your doctor, you may need some other medicine ...Read more
Unlikely: Although the usual dose of clartin is 10mg once a day for allergies and hives, an extra 10 mg is unlikely to result in significant or severe side effects. The most likely adverse effect would be mild drowsiness. Sometimes allergists will use higher doses of Claritin (loratadine) in the treatment of severe hives. ...Read more
It depends: There are two different doses of Claritin (loratadine) d - a twelve hour dose and a twenty four hour dose. Obviously, the 12 hour dose is recommended twice a day, 12 hours apart. If you were to take two 24 hour tablets, you would be getting the equivalent of 16 sudafed tablets. That could cause agitation, insomnia, rapid heart rate, and an elevation in blood pressure. That would not be recommended. ...Read more
No problem: This is not a dose level that is anything near toxicity. Hopefully it relieved your symptoms. ...Read more
Conflicting advice from two drs on Claritin (loratadine) d otc. One says take indefinitely, other stop?
D is decongestant: Claritin-d contains two drugs, an antihistaminic named Loratadine and a decongestant adrenergic called pseudoephedrine. It is best to use each drug according to what is intended for. Antihistaminics are to control histamine release and decongestant to reduce swelling and secretions. Continuous use of antihistaminics are helpful for perennial allergies, such as to dust mite. ...Read more
Can you tell me how much time after starting Claritin (loratadine) before one should feel some results?
What happens if you accidentally take 2 claritins (loratadine) (10mg each) in 24 hours when you're supposed to only take one ? Anything serious would happen ?
Extra Claritin (loratadine): If you are in generally good health with normal kidney and liver function, and you are not taking other sedating medications, there are not likely to be serious consequences. The worst you might experience would be excessive drowsiness, sedation, etc so don't drive for 24 hours. Also do not consume alcohol or take other medications that are CNS depressants for 48 hours. ...Read more
OK: In general, a non-sedating antihistamine taken together with an older antihistamine isn't a problem. The bigger problem, however, is that one antihistamine is inadequate, and you feel the need to take more. When that's the case, you'll do best by getting evaluated by an allergist. ...Read more
It may make u Drowsy: The full adult dose of Loratadine in other parts of the world is 20 mg. This amount caused a 12-14% drowsiness rate. The 10 mg dose was tested in the us in order to find a non-drowsy dose and it worked. If your allergy symptoms are controlled with Diphenhydramine (benadryl-50% drowsiness) and not 10 mg loratadine, you can try a second 10 mg dose and it may help with a lot less drowsiness. ...Read more
- Talk to a doctor live online for free
- Taking more than one antihistamine
- Taking more than one allergy pill
- Taking more than one zyrtec in 24 hours
- Ask a doctor a question free online
- Can i take more than one claritin a day?
- Taking clomid for more than 5 days
- How to take more than one vitamin?
- One pupil dilated more than the other
- Talk to an allergist and immunologist online for free